Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Evorel Sequi patches, changing dose

(5 Posts)
GrumpyOldBag Thu 25-Aug-16 14:01:17

I have been on Evorel Sequi 50 patches for 3 months & feel a lot better.

Mood has improved, aching feeling in morning gone, no more night sweats.

However following this week's new research on links between HRT & breast cancer I am thinking of asking my GP to reduce my dose from 50 to 25.

Has anyone else tried this and did you notice a difference? I am 52 btw.

Am also aware I should be reducing alcohol intake (but I do drink less than 14 units a week) and losing weight - which has crept up over last year & I am going to need new jeans soon if I don't exercise a it more willpower!

Thanks

PollyPerky Thu 25-Aug-16 15:29:32

There is a BMS press release statement on the research this week.

BMS/RCOG response to Breast Cancer Now Generations Study on HRT use and breast cancer risk

*In response to the Breast Cancer Now study, Dr Heather Currie, spokesperson for RCOG and Chair of the BMS, said*:

“The findings of this prospective study reconfirm that some previous studies may have underestimated the risk of breast cancer associated with combined oestrogen-progestogen HRT use. Similar to the evidence base considered within the recently published NICE guidelines on menopause, women using combined HRT are at an increased risk of developing breast cancer depending on the duration of use, although this risk reduces once HRT use stops. Further clarity around the effects of different types and routes of progestogens in combined HRT is needed. In women using oestrogen-only HRT, there was no overall increase seen in breast cancer risk compared with women who had never used HRT.

“HRT is an effective treatment for menopausal symptoms, particularly with the management of hot flushes. However, the risks and benefits are different for each woman, depending on her own medical history, her family history and her menopausal symptoms. To take or not to take HRT, or other treatments for menopausal symptoms, is an individual choice.

“Women need clear, evidence-based information to break through the conflicts of opinion and confusion about the menopause. For many women, any change in breast cancer risk is outweighed by the benefit on their quality of life, bearing in mind that there are many other factors that increase the risk of breast cancer, for example lifestyle factors.”

[Ends]
For media enquiries, please contact the RCOG press office on 020 7772 6444 or email pressoffice@rcog.org.uk
___________________________________________________________________
It's not the oestrogen that causes increased B Cancer risks - it's the synthetic progestogens. So reducing the oestrogen content of the patch won't make any difference at all. The way to go if you are worried is to ditch the synthetic progestogens in the patch and use a separate natural micronised progesterone.

GrumpyOldBag Thu 25-Aug-16 16:05:23

Thanks for this Polly. So if I understand correctly, it is only the 2nd 2 weeks of patches which include the progestogen?

What format does the natural progesterone take?

My GP (male) does not seem to know that much about all this but was happy to prescribe patches when I asked for them (based on what I'd seen on here) rather than tablets which he was initially suggesting.

So if I tell him what i want, he'll probably give it to me.

PollyPerky Thu 25-Aug-16 16:21:55

Yes, that will be right.

Micronised Progesterone is marketed as Utrogestan.

Here www.medicines.org.uk/emc/medicine/19895

If you are having or want to have a cycle, you take 200mgs ( 2 capsules) for 12 days a month. If you don't want a cycle or bleeding you take 100mgs for 25 days. All this is on the above link smile

Katexxy Sun 04-Sep-16 10:09:48

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now